IJPAM: Volume 89, No. 1 (2013)

POISSON APPROXIMATION FOR RANDOM SUMS
OF GEOMETRIC RANDOM VARIABLES

K. Teerapabolarn
Department of Mathematics
Faculty of Science
Burapha University
Chonburi, 20131, THAILAND


Abstract. In this paper, we determine bounds with different Poisson mean for the total variation distance between the distribution of random sums of independent geometric random variables and an appropriate Poisson distribution. Two examples have been given to illustrate the results obtained.

Received: May 22, 2013

AMS Subject Classification: 62E17, 60F05, 60G05

Key Words and Phrases: geometric random variable, Poisson approximation, random sums, total variation distance

Download paper from here.



DOI: 10.12732/ijpam.v89i1.5 How to cite this paper?
Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2013
Volume: 89
Issue: 1